Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 128, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2019, 4:41 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2019, 4:41 PM CDT (21:41 UTC)
- Expired
- Sep 10, 2019, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:25 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 10, 2:25 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 225 PM CDT Tue Sep 10 2019 .DISCUSSION... The main wx story continues to be hot and humid conditions through this work week. Heat index values will top out around 100 each afternoon, except low to mid 90s Plateau. A large upper level ridge will continue to be centered over the southeast and Tn Valley through Friday. This pattern will keep high temperatures running around 10 degrees above normal. Although it will be quite humid, the humidity will not be as oppressive as earlier this summer, so overnight lows will drop to tolerable levels. A pocket of moisture rotating around the high pressure has already started to produce a couple of showers this afternoon. We will continue to see a few showers or brief storms popping up through the rest of the afternoon and early evening as deeper moisture comes in from the southwest accompanied by a weak disturbance. Subsidence under the ridge will keep the activity from becoming very strong or widespread, so we should not expect any real relief from the dry pattern that has developed over the past couple of weeks. Temperatures have over-achieved a little today with BNA reaching 95 by Noon. Wednesday temps may be a degree or 2 lower with more mid and high level clouds overhead. The small chance for a shower or thunderstorm will persist Wednesday, especially across the Plateau. Thursday looks like the hottest day in terms of temperature and heat index. Still, it looks like we will stay below the heat advisory thresholds. The ridge and its heat will back off some this weekend. Even so, temperatures will stay above normal. Chances for scattered showers and storms will increase. Looking ahead to next week, there is some hope for more widespread rainfall. The GFS has been showing a surge of tropical moisture coming up from the Gulf into Mid Tn for Monday. The Euro has kept the wave farther southwest, but the latest model run looks closer to the GFS trends. It is too soon to count on any of these varied and inconsistent solutions, so we will keep extended pops in the "chance" range. But rain chances for early next week could certainly climb if the GFS trends continue. && .AVIATION... 18Z TAF DISCUSSION. Conditions will be VFR for the next 24 hours. Winds will be southerly between 5-8 kts this afternoon before calming below 5 kts after 11/01z. High resolution models are developing some afternoon thunderstorms with development favoring areas closer to CSV and perhaps MQY/BNA. Coverage is expected to be isolated so chances of impacting a terminal are too low to be included in the taf. && .CLIMATE... Afternoon highs this week will be pushing records that haven't been seen in quite some time. Here are the record highs for the Nashville Airport: Date Record High (year set) September 10th 99 (1887) September 11th 100 (1983) September 12th 96 (1939) September 13th 97 (1980) && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Reagan
Hazardous weather outlook, Sep 10, 9:41 AM CDT, 7 hours before
Hazardous Weather Outlook National Weather Service Nashville TN Issued by National Weather Service Morristown TN 941 AM CDT Tue Sep 10 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-111445- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 941 AM CDT Tue Sep 10 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 10, 3:57 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Nashville TN 357 PM CDT Tue Sep 10 2019 TNZ065-080-102130- Van Buren TN-White TN- 357 PM CDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN AND EASTERN WHITE COUNTIES UNTIL 430 PM CDT... At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near Spencer, moving northeast at 5 mph. Winds in excess of 40 mph and brief heavy rainfall will be possible with this storm. Locations impacted include... Virgin Falls State Natural Area and Fall Creek Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rainfall is also occurring with this storm, and may lead to minor localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3572 8530 3580 8553 3602 8535 3593 8525 TIME...MOT...LOC 2056Z 208DEG 6KT 3581 8537 31
Special weather statement, Sep 10, 4:00 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
400 PM CDT Tue Sep 10 2019
TNZ077-079-102130-
Coffee TN-Grundy TN-
400 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN GRUNDY COUNTIES UNTIL 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Sewanee, or 12 miles northeast of Winchester. This
storm was nearly stationary.
Half inch hail will be possible with this storm.
Locations impacted include...
Monteagle, Pelham, Hillsboro and Woods Reservoir.
This includes Interstate 24 between mile markers 117 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3529 8591 3530 8594 3531 8594 3531 8596
3530 8596 3532 8598 3531 8600 3534 8603
3535 8605 3536 8611 3540 8614 3547 8583
3527 8581 3525 8589
TIME...MOT...LOC 2100Z 163DEG 4KT 3532 8594
RoseSpecial weather statement, Sep 10, 4:05 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
405 PM CDT Tue Sep 10 2019
TNZ009-030-031-102130-
Jackson TN-Macon TN-Smith TN-
405 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...WESTERN
JACKSON AND SOUTHEASTERN MACON COUNTIES UNTIL 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Carthage, Red Boiling Springs, Granville, Pleasant Shade and
Whitleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3652 8581 3650 8581 3651 8579 3644 8562
3622 8582 3629 8602 3656 8592
TIME...MOT...LOC 2105Z 205DEG 12KT 3633 8588
RoseSpecial weather statement, Sep 10, 4:09 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
409 PM CDT Tue Sep 10 2019
TNZ059-102130-
Williamson TN-
409 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON COUNTY
UNTIL 430 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Fairview, or 15 miles west of Franklin. This
storm developed over the last few minutes and was stationary.
Winds in excess of 40 mph along with brief heavy rainfall will be
possible with this storm.
Locations impacted include...
Fairview.
This includes Interstate 840 between mile markers 7 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3597 8702 3588 8706 3592 8721 3594 8720
3596 8720 3596 8718 3598 8719 3598 8715
3599 8717 3601 8718
TIME...MOT...LOC 2107Z 012DEG 3KT 3592 8712
31Special weather statement, Sep 10, 4:22 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
422 PM CDT Tue Sep 10 2019
TNZ031>033-102200-
Putnam TN-Overton TN-Jackson TN-
422 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OVERTON...SOUTHEASTERN
JACKSON AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Gainesboro, moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Livingston, Rickman and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3628 8523 3621 8551 3637 8562 3643 8552
3641 8550 3646 8548 3650 8541 3650 8540
3649 8540 3649 8539 3650 8539 3651 8538
TIME...MOT...LOC 2122Z 242DEG 8KT 3633 8549
RoseSpecial weather statement, Sep 10, 4:32 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
432 PM CDT Tue Sep 10 2019
TNZ027-059-102200-
Williamson TN-Davidson TN-
432 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or near Franklin, moving northeast at 10 mph.
Winds in excess of 40 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill and Antioch.
This includes the following highways...
Interstate 65 between mile markers 64 and 75.
Interstate 24 between mile markers 57 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3586 8681 3597 8688 3606 8687 3607 8669
3604 8663 3597 8665
TIME...MOT...LOC 2130Z 246DEG 9KT 3598 8679
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:57 PM CDT | Special Weather Statement | OHX | White | 33 min |
| Sep 10, 4:00 PM CDT | Special Weather Statement | OHX | Coffee | 30 min |
| Sep 10, 4:05 PM CDT | Special Weather Statement | OHX | Jackson | 25 min |
| Sep 10, 4:09 PM CDT | Special Weather Statement | OHX | Williamson | 21 min |
| Sep 10, 4:22 PM CDT | Special Weather Statement | OHX | Overton | 38 min |
| Sep 10, 4:32 PM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Sep 10, 4:46 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
| Sep 10, 5:12 PM CDT | Special Weather Statement | OHX | Wilson | 33 min |
| Sep 10, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 27 min |
| Sep 10, 5:22 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Sep 10, 5:25 PM CDT | Special Weather Statement | OHX | Putnam | 20 min |
| Sep 10, 5:38 PM CDT | Special Weather Statement | OHX | Coffee | 22 min |
| Sep 10, 5:47 PM CDT | Special Weather Statement | OHX | Cannon | 43 min |
| Sep 10, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Sep 10, 6:29 PM CDT | Special Weather Statement | OHX | Trousdale | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.